Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 25, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 29, 2012, 2:54 AM CST for Carter County, Wayne County, Missouri. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 29, 2012, 2:54 AM CST (08:54 UTC)
- Expired
- Feb 29, 2012, 3:30 AM CST
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carter County, MO, Wayne County, MO
The radar
The St Louis radar (KLSX), 178 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 3:23 AM CST | HAIL 0.75 | Van Buren, MO | |
| Feb 29, 3:33 AM CST | HAIL 1.5 | Ellsinore, MO | PING PONG SIZE HAIL ALONG HIGHWAY V IN TOWN. WIND GUST 30 TO 40 MPH ASSOCIATED WITH THE STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 1:14 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
684
WUUS53 KPAH 290854
SVRPAH
MOC035-223-290930-
/O.NEW.KPAH.SV.W.0025.120229T0854Z-120229T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
254 AM CST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARTER COUNTY IN SOUTHEAST MISSOURI...
WESTERN WAYNE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 330 AM CST.
* AT 252 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF WINONA...OR 21 MILES WEST OF VAN BUREN...AND MOVING
EAST AT 75 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
VAN BUREN...PIEDMONT...FREMONT...ELLSINORE...WILLIAMSVILLE...
FREEMONT AND MILL SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
HOWELL AND SHANNON COUNTIES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST WEDNESDAY MORNING
FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY
AND SOUTHEAST MISSOURI.
LAT...LON 3708 9122 3709 9121 3710 9096 3706 9096
3705 9079 3713 9079 3718 9074 3727 9075
3728 9071 3728 9066 3698 9053 3682 9123
TIME...MOT...LOC 0853Z 253DEG 65KT 3695 9136
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
580
WWUS53 KPAH 290909
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
309 AM CST WED FEB 29 2012
MOC035-223-290930-
/O.CON.KPAH.SV.W.0025.000000T0000Z-120229T0930Z/
CARTER MO-WAYNE MO-
309 AM CST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN WAYNE
AND CARTER COUNTIES IN SOUTHEAST MISSOURI UNTIL 330 AM CST...
AT 307 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
FREMONT...OR 7 MILES SOUTHWEST OF VAN BUREN...MOVING EAST AT 70 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
HOWELL AND SHANNON COUNTIES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 3683 9123 3703 9122 3710 9109 3710 9096
3706 9096 3705 9079 3713 9079 3718 9074
3726 9075 3728 9071 3728 9066 3698 9054
3693 9075
TIME...MOT...LOC 0908Z 269DEG 60KT 3694 9108
WIND...HAIL 70MPH 1.00IN
$$907
WWUS53 KPAH 290918
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
318 AM CST WED FEB 29 2012
MOC035-223-290930-
/O.CON.KPAH.SV.W.0025.000000T0000Z-120229T0930Z/
CARTER MO-WAYNE MO-
318 AM CST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WAYNE AND CARTER COUNTIES IN SOUTHEAST MISSOURI UNTIL 330 AM CST...
AT 316 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5
MILES SOUTHEAST OF VAN BUREN...MOVING EAST AT 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3683 9123 3703 9122 3703 9121 3707 9096
3706 9096 3705 9079 3710 9079 3713 9060
3698 9054 3693 9075
TIME...MOT...LOC 0918Z 268DEG 53KT 3694 9092
WIND...HAIL 70MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 11:52 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Feb 28, 11:52 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1152 PM CST TUE FEB 28 2012 .UPDATE... ISSUED AT 1152 PM CST TUE FEB 28 2012 REVISED AVIATION DISCUSSION FOR 06Z TAFS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 223 PM CST TUE FEB 28 2012 THE MAIN CONCERN CONTINUES TO BE SEVERE WEATHER THREAT OVERNIGHT INTO WEDNESDAY MORNING. INSERTED SCATTERED TSRA AFTER 00Z WED FOR WARM ADVECTION TSRA AS WARM FRONT OVERTAKES THE AREA. THE WARM FRONT WILL BE NORTH OF THE FA BY 06Z WED. THE LATEST MODEL RUNS INDICATE THE BEST COVERAGE AND HEAVIEST RAIN WILL BEGIN AROUND 6Z WED AND BE CENTERED ON THE MID MISSISSIPPI VALLEY PER THE 00Z TUE ECMWF AND JUST EAST OF THAT WITH 12Z WED GFS. THE 12Z WED NAM BUFKIT SOUNDINGS ARE FAIRLY IMPRESSIVE WITH THE SEVERE PARAMETERS AROUND 09Z. HOWEVER THERE IS A VERY WEAK CAP REFLECTED NEAR THE SURFACE. ALBEIT WEAK IF THIS MANAGES TO COME TO FRUITION AND HOLD IT WOULD REDUCE BUT NOT ELIMINATE THE TOR THREAT OVERNIGHT. WITH OTHER MODELS THE CAP ERODES AROUND 6Z AND WOULD SUGGEST SURFACE BASE STORMS THAT COULD BECOME SEVERE...HOWEVER THE BEST TOR THREAT IS STILL AFTER 9Z. WITH THE ALL MODELS SUPPORTING NO CAP AFTER 12Z AS THE HEAVIEST RAIN WITH GREATEST COVERAGE IS SHIFTING TO THE EAST. HELICITY VALUES RANGE FROM 400 TO 600 BUT THE CAPE AND LI'S REALLY DOESNT GET GOING GOOD UNTIL AROUND 9Z THEN LIS START GOING NEGATIVE AND CAPE STARTS AROUND 500 INCREASING TO GREATER THAN A 1K BY 12Z AND LI'S INCREASING TO -3. MOST ALL THESE VALUES WERE GLEANED FROM THE 12Z WED NAM BUFKIT SOUNDING. THIS WOULD INDICATE AT LEAST ELEVATED SEVERE POSSIBLE BETWEEN 6Z AND 9Z BECOMING MORE SURFACED BASED AFTER 09Z AND ABSOLUTELY SURFACE BASED BY 12Z. THUS MAIN AREA WILL MOVE THROUGH OVERNIGHT WITH ANOTHER ROUND OF DISCRETE SUPER CELLS POSSIBLE IN THE MAIN AREAS WAKE AROUND OR EVEN AFTER SUNRISE. ALSO EXPECT VERY WINDY CONDITIONS TONIGHT AND WEDNESDAY. AFTER 18Z WED EXPECT HIGH PRESSURE TO START BUILDING IN FROM THE WEST WITH ABOVE AVERAGE TEMPS. THE NEXT SYSTEM STARTS TO LIFT INTO THE AREA SHORTLY BEFORE 12Z FRIDAY. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 223 PM CST TUE FEB 28 2012 AFTER A BRIEF RESPITE FROM TONIGHT AND WEDNESDAYS WEATHER EVENT...ON FRIDAY A STORM SYSTEM TRACKING TO THE NORTH AND WEST OF THE REGION WILL PUSH A COLD FRONT ACROSS THE LOWER OHIO VALLEY RESULTING IN A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. INSTABILITY PARAMETERS ETC STILL INDICATING A SMALL POTENTIAL FOR SOME THUNDERSTORMS TO BECOME SEVERE. PRECIP CHANCES WILL CONTINUE INTO FRIDAY NIGHT BEFORE THE SYSTEM MOVES EAST OF THE AREA. ANY WRAP AROUND MOISTURE/PRECIP SHOULD REMAIN NORTH AND EAST OF THE REGION ON SATURDAY. EVEN WITH SURFACE HIGH PRESSURE BUILDING ACROSS THE REGION...ON SUNDAY IN NORTHWEST FLOW ALOFT...AN UPPER LEVEL DISTURBANCE COMBINED WITH DECENT MOISTURE COULD PRODUCE SCATTERED SHOWERS OVER ALL BUT THE FAR SOUTHWEST SECTIONS OF OUR CWA. SURFACE HIGH PRESSURE WILL THEN KEEP THE REGION DRY WITH MORE SEASONAL TEMPERATURES THROUGH THE END OF THE PERIOD. EVEN THOUGH IT IS BEYOND THE CURRENT FORECAST PERIOD PRECIP CHANCES COULD RETURN TO THE AREA NEXT TUESDAY NIGHT. LONG RANGE MODELS STILL NOT IN GOOD AGREEMENT ON TIMING AND PLACEMENT AT THIS TIME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 1152 PM CST TUE FEB 28 2012 MAIN CONCERN REMAINS THUNDERSTORM POTENTIAL OVERNIGHT INTO WEDNESDAY MORNING. WHILE WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT...THE MAIN EVENT WILL LIKELY HOLD OFF UNTIL DAYBREAK...GIVE OR TAKE A FEW HOURS. MVFR CONDITIONS WILL PREVAIL AT KCGI/KPAH...AS VFR CONDITIONS TRANSITION TO MVFR OVERNIGHT AT KEVV/KOWB. SHOWERS AND THUNDERSTORMS WILL BECOME MORE PROBABLE BETWEEN 09-15Z AS A FRONT APPROACHES. PERIODS OF IFR AND LOCALLY STRONG WIND GUSTS MAY BE ASSOCIATED WITH THUNDERSTORMS. ANY LINGERING THUNDERSTORM ACTIVITY WILL SHIFT EAST OF THE FORECAST TERMINALS BY LATE WEDNESDAY MORNING AS SKIES CLEAR. WINDY CONDITIONS WILL PREVAIL THROUGH THE DAY...WITH SUSTAINED SOUTHWEST WINDS AROUND 20 KNOTS AND OCCASIONAL GUSTS OF 30 TO 35 KNOTS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Feb 28, 6:02 PM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 602 PM CST TUE FEB 28 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 602 PM CST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE TONIGHT. ANY STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE HAIL AND STRONG WIND. MAINLY ELEVATED STORMS ARE FORECAST THIS EVENING THROUGH THE EARLY MORNING HOURS. TOWARD DAYBREAK WEDNESDAY...SURFACE BASED STORMS COULD DEVELOP AND HAVE THE POTENTIAL TO BE MORE INTENSE. DAMAGING WIND SHOULD BE THE MAIN HAZARD. BUT A BRIEF TORNADO OR TWO CANNOT BE RULED OUT AS WELL. STORMS SHOULD MOVE RAPIDLY NORTHEAST AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT EARLY WEDNESDAY OVER PORTIONS OF THE REGION. THE BEST CHANCE AREA WILL BE SOUTHEAST MISSOURI...FAR SOUTHERN ILLINOIS AND WEST KENTUCKY...MOVING EAST WITH TIME. DAMAGING WINDS...LARGE HAIL AND A BRIEF TORNADO OR TWO WILL ALL BE POSSIBLE WITH THESE STORMS AS THEY MOVE RAPIDLY EAST NORTHEAST THROUGH THE REGION. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH A FEW OF THE STORMS AS WELL. SOUTHWEST WINDS 15 TO 25 MPH MAY GUST 30 TO 40 MPH AT TIMES BY WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE INTERSTATE 64 CORRIDOR. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE MORNING THROUGH SUNSET FRIDAY. THE MAIN HAZARDS WILL BE DAMAGING WIND AND HAIL...ESPECIALLY DURING THE AFTERNOON HOURS. ISOLATED TORNADO DEVELOPMENT CANNOT BE RULED OUT IN THE VICINITY OF THE FRONTAL BOUNDARY DURING THE AFTERNOON. THE AREA OF GREATEST CONCERN WILL BE WESTERN KENTUCKY...SOUTHWEST INDIANA...SOUTHEAST ILLINOIS AND SOUTHEAST MISSOURI NEAR THE BOOTHEEL REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TONIGHT AND WEDNESDAY MORNING...AND AGAIN FRIDAY AND FRIDAY NIGHT.
In the hours before
Special weather statement, Feb 28, 11:00 PM CST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1100 PM CST TUE FEB 28 2012 ILZ083-INZ081-085-086-KYZ014-018-290545- GIBSON IN-HENDERSON KY-POSEY IN-UNION KY-VANDERBURGH IN-WHITE IL- 1100 PM CST TUE FEB 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE COUNTY IN SOUTHEAST ILLINOIS...AND EXTREME SOUTHERN GIBSON...POSEY AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND NORTHWESTERN HENDERSON AND EXTREME NORTHERN UNION COUNTIES IN NORTHWEST KENTUCKY UNTIL 1145 PM CST... AT 1056 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF MOUNT VERNON...MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... EVANSVILLE...BLAIRSVILLE...POSEYVILLE...KASSON AND CYNTHIANA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Feb 29, 1:44 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 144 AM CST WED FEB 29 2012 MOZ076-086-087-100-107>110-290915- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD- INCLUDING THE CITIES OF...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD 144 AM CST WED FEB 29 2012 ...TORNADO WATCH NUMBER 44 REMAINS IN EFFECT UNTIL 9 AM CST... LOOK FOR THE LEADING EDGE OF A LINE OF STRONG TO SEVERE THUNDERSTORMS TO MOVE INTO NORTHWEST PART OF CARTER COUNTY...NORTHWEST OF VAN BUREN AT 3 AM CST. THIS LINE OF STORMS SHOULD THEN MOVE NEAR A LINE FROM GATEWOOD...WILLIAMSVILLE...ZALMA AND JACKSON MISSOURI AROUND 4 AM CST. THESE STORMS HAVE HAD A HISTORY OF PRODUCING TORNADOES...DAMAGING WIND AND HAIL ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI EARLIER TONIGHT. A TORNADO WATCH CURRENTLY COVERS ALL OF SOUTHEAST MISSOURI UNTIL 9 AM CST. IF A WARNING IS ISSUED FOR YOUR AREA...SEEK SHELTER IMMEDIATELY. SMITH
Local storm report, Feb 29, 2:36 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 AM CST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL WADESVILLE 38.10N 87.79W
02/28/2012 E1.00 INCH POSEY IN TRAINED SPOTTER
&&
RSTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 3:03 AM CST | Tornado Warning | PAH | Bollinger, Cape Girardeau | 42 min |
| Feb 29, 3:22 AM CST | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 23 min |
| Feb 29, 3:40 AM CST | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Stoddard, Wayne | 35 min |
| Feb 29, 3:43 AM CST | Tornado Warning | PAH | Bollinger, Cape Girardeau | 32 min |
| Feb 29, 4:10 AM CST | Tornado Warning | PAH | Ripley | 35 min |
| Feb 29, 4:14 AM CST | Tornado Warning | PAH | Bollinger, Scott, Stoddard | 31 min |
| Feb 29, 4:21 AM CST | Severe Thunderstorm Warning | PAH | Butler, New Madrid, Scott, Stoddard | 24 min |
| Feb 29, 4:35 AM CST | Tornado Warning | PAH | Butler, Ripley, Stoddard | 25 min |
| Feb 29, 4:39 AM CST | Severe Thunderstorm Warning | PAH | Mississippi, Scott, Stoddard | 36 min |
| Feb 29, 4:46 AM CST | Tornado Warning | PAH | Mississippi, Scott | 29 min |
| Feb 29, 4:51 AM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott, Stoddard | 24 min |
| Feb 29, 5:07 AM CST | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 23 min |
| Feb 29, 5:16 AM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott | 29 min |
| Feb 29, 5:23 AM CST | Tornado Warning | PAH | Mississippi, New Madrid, Stoddard | 37 min |
| Feb 29, 5:54 AM CST | Tornado Warning | PAH | Mississippi, New Madrid | 15 min |
| Feb 29, 7:06 AM CST | Severe Thunderstorm Warning | PAH | New Madrid | 24 min |
| Feb 29, 7:29 AM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.